Q. Am I having bladder irritation or tightening because of Lisdexamfetamine?

Answered by
Dr. Saurabh S Pandya
and medically reviewed by Dr. Divya Banu M
Published on Mar 21, 2019

Hello doctor,

I am a 41-year-old female, 143 lbs. I currently take Lisdexamfetamine 50 mg for ADHD. I have been experiencing bladder discomfort off and on for three months now. It was quite intense for two weeks, then went away for several weeks, and now is present again although less intense. It just feels like I have a tight bladder all the time and need to use the toilet more often. There is no pain or difficulty when urinating. I have had two negative UTI tests and a normal ultrasound. I have had a completely normal cervical exam as well. I have been taking Dexamfetamine since last six months, and the symptoms arose two months later.

I am wondering if the medication is causing bladder irritation, or tightening, or if the medication is turning my urine more acidic and that is the problem? It has been suggested that I use an alkalizing agent, but that seems to be contraindicated with the Lisdexamfetamine. I also have learned that Amphetamine products can liberate Histamine, and that might cause bladder irritation? Can you advise what might be the issue if the medication is contributing and how I might best address it? I do not have a better option for ADHD treatment and would like to deal with this symptom rather than change my medication.

#

Hi,

Welcome to icliniq.com.

If you are having increased frequency of urination, night-time frequency, the urgency of urination, it may be an overactive bladder. It can occur spontaneously or be precipitated by UTI episodes, stone disease, medications, etc. In your case, the medicine may not be responsible. But anyway, we cannot change the medicine.

You need to restrict your fluid intake to about 2 to 2.5 liters per day, limit intake of carbonated beverages, coke, tea, coffee. You have to avoid constipation. You may also get a urine test done for sugar to rule out diabetes. If frequency persists, you may take an anticholinergic like Tolterodine or Darifenacin after consulting your doctor. Take care.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am taking medicines for an overstretched bladder with no improvement. Please help.

Query: Hello doctor,I have a problem of urine dripping for two to three minutes after I urinate. Also, even if I do not have an urge to urinate, I end up passing large amounts of urine. I visited a doctor and he ordered some tests, the results of which I have attached. After seeing the report, the doctor s...  Read Full »

Are my urinary problems due to frequent masturbation?

Query: Hello doctor, I am a 27 year old unmarried male. I have a problem while urinating from past two years.  I have consulted my urologist, and we did many tests like urine culture, serum creatinine, and ultrasound KUB. After all these tests my doctor said there is no problem in my urinary tract. A few...  Read Full »

Will Botox treat a weak detrusor muscle and an overactive bladder?

Query: Hello doctor, I have been told that I have a weak detrusor muscle and an overactive bladder. I feel constant irritation in the bladder and sometimes, my lower abdomen area swells up. I had negative urine cultures, and I have been told Botox may help me, but I can only have 50 % or so strength due to...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.